Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Chalazion surgery, swollen eyes, on steroid eye drops, risks and time for recovery

My daughter had chalazion surgery a week ago on both eyes. Her eyelids are still slightly swollen and bruised. Does the swelling usually disappear and the eyelid go back to its usual position and thickness? Also she was prescribed steroid eyedrops which led to increased eye pressure , I have refused to keep putting them in, but have continued with antibiotics, have you anything you can tell me about the risks, and whether her eye pressure should go back to normal. How long does one need to use the steroids before they cause cataracts and major issues?
Asked On : Mon, 7 May 2012
Answers:  1 Views:  373
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
Dear thefujis, It is normal for the eyelids to be swollen for a few days after chalazion drainage surgery. Since you have not mentioned the period of time your daughter has been applying steroids, I assume she was applying them even before surgery, since it takes at least 2-3 weeks of steroid therapy to induce any increase in the intraocular pressure(Eye Pressure). In your case immediate stoppage of steroids and substitution by an anti-infalmatoryy eye drop is advisable. Continue with the antibiotic drop for atleast another week. The pressure inside the eyes should go back to normal within next 3 weeks, meanwhile get an ophthalmologist to keep a regular check on the Intra Ocular Pressure. As for steroid induced cataracts it is usually more common with oral or injectable steroids taken over a longer duration of months - years.
Answered: Mon, 7 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor